Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

I am anaemic, having muscle weakness and pressure around head. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
Hi! In october, i was severely anemic! But i still don't feel well after taking the iron tablets. 650 mg of iron pills each day. i don't feel well at all. i keep having muscle weakness, i can't barely make two steps and i am out of breath. after four steps i feel like i am going to pass out! i have been having severe tightness and pressure all around my head for 6 months now! as i am typing i might go the ER. i feel feel cold a lot of times. i feel joint pain all the time! i have been taking those iron pills i still don't feel well! thank you in advance!
Posted Wed, 31 Oct 2012 in Blood Disorders
Answered by Dr. Robert Galamaga 25 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations regarding what is going on.

Anemia can cause a lot of different symptoms including fatigue and weakness which it sounds like you are experiencing.

There are many different possible causes of anemia including iron deficiency. I suspect that your doctors have tested you for this which is why you are taking iron. Other things can cause this type of anemia including vitamin deficiencies. For a young female such as yourself the most likely cause is bloodlust during menstrual periods.

If you are not able to tolerate the iron supplementation sometimes your doctor might recommend intravenous iron infusions.

It is obvious that you're having significant symptoms related to your anemia. I would suggest that you talk this over with your doctor to see if he or she might recommend that you get intravenous therapy.

Thanks again for sending your question. I am available to discuss this further with you if you have additionalfollow-up concerns.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor